My husband is a diabetic, chews tobacco and now on Prozac for two weeks. he cannot sleep at all and he's exhausted. is the tobacco and Prozac not mixing or could it be all three?
I don't know much at all about diabetes but, do know that tobacco can sometimes wire you and so can SSRI's so I'm sure the two combined would make it worse. Does he take the Prozac in the am or pm? If he takes in the pm maybe just changing to am would help. Or does he chew tobacco at night? Maybe cutting that out past 4/5pm if not all together. These meds can take a while to adjust to so if it's just been a problem since starting the medication, you may want to try and wait it out. It may subside, however it all depends on how he feels and what he can handle. Stress, anxiety and depression alone can cause insomnia so if that's the case he may need a tempor sleep aid until the antidepressant kicks in. I know it can be a tough call with the side effects wether to give up on a med and try a new one bc you will be starting over and they take 6/8 weeks before you even know if they will be effective. You have to remember he's put in two weeks already too... I know it's tough. Best of luck. I'd definitely have him work on quitting the tobacco bc that really just makes everything worse. Many think it helps,just like alcohol when the opposite is true.
- Prozac Information for Consumers
- Prozac Information for Healthcare Professionals (includes dosage details)
- Side Effects of Prozac (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 26 Mar 2010 • 2 answers
Updated 3 Dec 2017 • 2 answers
Updated 10 Sep 2010 • 1 answer
Updated 16 Mar 2011 • 1 answer
Updated 7 Mar 2015 • 3 answers